Alert archive / Louisiana / Flash Flood Warnings in 2008
Flash Flood Warning 53, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 19, 2008, 6:16 PM CDT for 6 parishes in Louisiana; Union County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2008, 6:16 PM CDT (23:16 UTC)
- Expired
- Aug 19, 2008, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Union County, AR, Caldwell Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA, Winn Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 808 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 192316
FFWSHV
ARC139-LAC021-049-061-073-111-127-200215-
/O.NEW.KSHV.FF.W.0053.080819T2316Z-080820T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
616 PM CDT TUE AUG 19 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
EASTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
EASTERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...RUSTON...GRAMBLING...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...WEST MONROE...SWARTZ...MONROE...
CLAIBORNE...BROWNSVILLE-BAWCOMVILLE...
UNION PARISH IN NORTH CENTRAL LOUISIANA...
EASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
EASTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
THIS INCLUDES THE CITIES OF...NORPHLET...HUTTIG...EL DORADO...
* UNTIL 915 PM CDT
* AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM SHOWERS AND THUNDERSTORM CONTINUALLY
REDEVELOPING ACROSS THE SAME REGION.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THE CITIES OF MONROE...RUSTON...AND EL DORADO.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 3239 9199 3212 9210 3182 9249 3229 9248
3247 9273 3337 9269 3333 9246 3328 9242
3329 9236 3320 9216 3302 9208 3275 9204
3271 9210 3271 9197 3263 9191 3254 9189
$$
VIIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:23 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 19, 3:23 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CDT TUE AUG 19 2008
.DISCUSSION...
SHOWERS WITH EMBEDDED TSTMS CONTINUE TO DEVELOP AND MOVE NORTH
ACROSS MUCH THE CWA THIS AFTERNOON. THIS TREND SHOULD CONTINUE
TONIGHT...AS 15 TO 20 KT LOW LEVEL WINDS CONTINUE TO PUMP MOISTURE
INTO THE REGION. WILL KEEP LIKELY TO CONDITIONAL POPS IN FORECAST
NEXT FEW DAYS AS UPPER LOW LINGERS NEAR THE TX/OK BORDER ALONG THE
RED RIVER. EVEN WITH FAIRLY COOL SURFACE TEMPS...ENOUGH ISENTROPIC
LIFT WILL BE GENERATED IN AN VERY MOIST ATMOSPHERE WITH PLENTY
UPPER LEVEL DIVERGENCE TO KEEP HEAVY RAIN IN THE AREA. SINCE THIS
EVENT IS GOING BE AT LEAST 36 HOURS IN DURATION BEFORE THE LOW
BEGINS TO OPEN AND LIFT NORTHEAST... WILL ISSUE AN AREA FLOOD
WATCH...VERSUS A FLASH FLOOD WATCH. LOCALIZED AREAS MAY RECEIVE
FLASH FLOODING OFF AND ON THROUGHOUT THE PERIOD... BUT CONTINUED
RAINFALL WILL ALSO RESULT IN SMALLER STREAMS AND RIVERS BECOMING
BANK FULL OVER TIME. THE LOW WILL EVENTUALLY BECOME AN OPEN WAVE...
BUT WILL STILL REMAIN IN POSITION TO BRING RAIN TO AT LEAST THE
EASTERN HALF OF THE AREA THROUGH FRIDAY NIGHT. RIDGE BEGINS TO
STRENGTHEN BY SUNDAY OVER THE SOUTHERN ROCKIES...SO THIS SHOULD
ACT TO DECREASE RAIN CHANCES TO ISOLATED.
DAYTIME TEMPERATURES WILL REMAIN WELL BELOW NORMAL NEXT COUPLE
WITH THE CLOUDY AND RAINY CONDITIONS. WARMING TRENDS BEGINS BY THE
WEEKEND...AS THE AREA COMES UNDER THE INFLUENCE OF HIGH PRESSURE
ALOFT.
&&
.AVIATION...
MORE LIGHTNING BEING OBSERVED THIS AFTERNOON...MAINLY ACROSS THE
EASTERN SECTIONS OF THE CWA. HOWEVER THE LARGEST AREAS OF RAIN
CONTINUE IN EAST TEXAS. FLIGHT OPERATIONS WILL CONTINUE TO BE
AFFECTED BY RAIN INTO THE EVENING HOURS AND OVERNIGHT...AS IFR AND
MVFR FLIGHT CATEGORIES WILL CONTINUE. ISOLATED TSRA MAY MOVE INTO
THE ELD AND MLU TERMINALS...BUT MAINLY RAIN AND SHOWERS IS
EXPECTED ELSEWHERE. VSBYS AND CEILINGS WILL CONTINUE TO VARY...SO
OCCASIONAL AMENDMENTS WILL CONTINUE. /11/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 82 71 85 71 / 80 70 50 50 30
MLU 70 83 70 86 71 / 90 70 70 50 40
DEQ 67 81 68 84 68 / 80 90 60 50 30
TXK 66 81 69 84 72 / 80 80 60 50 30
ELD 68 81 69 84 70 / 90 80 70 50 40
TYR 70 82 70 87 72 / 70 80 40 40 30
GGG 70 82 70 86 71 / 80 80 40 50 30
LFK 71 84 71 88 71 / 70 90 40 50 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH LATE WEDNESDAY
NIGHT FOR THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH LATE WEDNESDAY
NIGHT FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH LATE WEDNESDAY
NIGHT FOR THE FOLLOWING ZONES: OKZ077.
TX...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH LATE WEDNESDAY
NIGHT FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
14/11Hazardous weather outlook, Aug 19, 12:00 PM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE AUG 19 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-201100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE AUG 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL ARE EXPECTED ACROSS THE ENTIRE FOUR STATE REGION THROUGH TONIGHT. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...HOWEVER CONTINUOUS...BUT LOCALIZED...HEAVY RAINFALL MAY RESULT IN FLASH FLOODING. PONDING OF WATER ON AREA ROADWAYS AND LOW LYING AREAS IS EXPECTED AREA WIDE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE POSSIBILITY OF HEAVY RAINFALL WILL CONTINUE THROUGH WEDNESDAY...AS A SLOW MOVING UPPER LEVEL LOW MOVES TOWARD THE AREA. A WIDESPREAD 2 TO 4 INCHES OF RAIN WILL BE POSSIBLE BEFORE ENDING...WHICH MAY RESULT IN SOME LOCALIZED FLOODING. LATER FORECASTS WILL BETTER PINPOINT THE AREA AT GREATEST RISK FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SUPPORT FROM STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...MAY BE USEFUL IN THE EVENT FLASH FLOODING OCCURS.
In the hours before
Local storm report, Aug 19, 1:00 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
100 PM CDT TUE AUG 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM FLASH FLOOD EL DORADO 33.22N 92.66W
08/19/2008 UNION AR LAW ENFORCEMENT
EL DORADO P.D. REPORTS SEVERAL ROADS ACROSS THE CITY
UNDER 8 TO 12 INCHES OF WATER. WATER IS ENTERING PARKED
CARS IN SOME AREAS.
&&
18Local storm report, Aug 19, 4:33 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
433 PM CDT TUE AUG 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 4 NNW BROWNSVILLE-BAWCO 32.54N 92.18W
08/19/2008 OUACHITA LA LAW ENFORCEMENT
MIZELL ROAD FLOODED.
0430 PM FLASH FLOOD 3 SW BROWNSVILLE-BAWCOM 32.45N 92.20W
08/19/2008 OUACHITA LA LAW ENFORCEMENT
GUYTON ROAD FLOODED.
&&
MBERRYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 11:12 AM CDT | Flash Flood Warning | SHV | Claiborne, Union | 3 hr |
| Aug 19, 3:10 PM CDT | Flash Flood Warning | SHV | Caldwell, Jackson, Ouachita, Winn | 3 hr |
| Aug 19, 3:44 PM CDT | Flood Watch | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 23 hr |
Nearby
Flash Flood Warnings in Louisiana, 2008Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.